Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 2, 2025, 4:48 PM CDT for Newton County, Texas; Beauregard Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2025, 4:48 PM CDT (21:48 UTC)
- Expired
- May 2, 2025, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Beauregard Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
398
WFUS54 KLCH 022148
TORLCH
LAC011-TXC351-022215-
/O.NEW.KLCH.TO.W.0019.250502T2148Z-250502T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
448 PM CDT Fri May 2 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Beauregard Parish in southwestern Louisiana...
Southwestern Newton County in southeastern Texas...
* Until 515 PM CDT.
* At 448 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Devils Pocket, or 11 miles southeast of Call,
moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Old Salem around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3072 9365 3054 9344 3040 9374 3049 9383
TIME...MOT...LOC 2148Z 233DEG 14KT 3047 9377
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski2 follow-up statements
816
WWUS54 KLCH 022156
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
456 PM CDT Fri May 2 2025
LAC011-TXC351-022215-
/O.CON.KLCH.TO.W.0019.000000T0000Z-250502T2215Z/
Beauregard LA-Newton TX-
456 PM CDT Fri May 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA AND CENTRAL
NEWTON COUNTIES...
At 455 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bancroft, or 7 miles west of Fields, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bancroft around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3055 9345 3045 9370 3052 9378 3072 9365
TIME...MOT...LOC 2155Z 232DEG 16KT 3051 9371
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski150 WWUS54 KLCH 022208 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 508 PM CDT Fri May 2 2025 LAC011-TXC351-022217- /O.EXP.KLCH.TO.W.0019.000000T0000Z-250502T2215Z/ Beauregard LA-Newton TX- 508 PM CDT Fri May 2 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES WILL EXPIRE AT 515 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for southwestern Louisiana...and southeastern Texas. Remember, a Tornado Warning still remains in effect for southern Beauregard Parish until 5:30PM CDT && LAT...LON 3055 9345 3045 9370 3052 9378 3072 9365 TIME...MOT...LOC 2207Z 233DEG 14KT 3054 9367 $$ Kowalski
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 2, 2:53 PM CDT, 1 hour 55 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT.
- SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period.
- Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday
Area forecast discussion, May 2, 2:53 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 253 PM CDT Fri May 2 2025 ...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE... .KEY MESSAGES... - A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT. - SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period. - Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday && .UPDATE... Issued at 138 PM CDT Fri May 2 2025 Completed 18Z upper air data analysis illustrates the 1km capping inversion has weakened with a nearly adiabatic lapse rate in the sfc- 1km layer. Considering CIN is NIL, several cells will have the potential to utilize present 4400J/Kg*K. Despite the lack of shear aloft, strong updrafts supported by the CAPE and modest 7.0°C/km sfc-3km lapse rate will be able to drive heavy rain / hail cores. Thus primary severe threats likely to occur will be in the categories of damaging wind and hail. This broadly aligns with the 15Z RAP analysis earlier this morning which indicated further destabilization through the the remaining afternoon hours. Convective cells developing over SETX have increased structural integrity into the early afternoon hours. A Severe Thunderstorm Watch remains in effect for interior SETX and portions of south Central Louisiana through 7PM CDT. Clustered convective cells will have the potential to reach severe limits through the late afternoon across the Watch area. Potential exists for the watch to be expanded if early afternoon upper air analysis indicates further destabilization and/or erosion of the marine layer cap to the south and east- toward the lower Acadiana. Kowalski / 30 && .SHORT TERM... (Tonight through Sunday night) Issued at 138 PM CDT Fri May 2 2025 A shortwave trough extends SW of the Great Lakes region this afternoon with a relatively strong Jet Max across the Ozarks. This wave will continue to amplify leading to large scale ascent across the Southern Plains leading into the Lower Mississippi Valley overnight. Weak low to mid level shear will help limit a tornado threat through this evening. That said, a brief spin up is not out of the question through mid evening hours. A cold front boundary extending across the ARKLATEX region will laydown convective showers / storms across the Gulf Coast overnight before pushing offshore Saturday morning. Behind the frontal boundary, winds will shift and pickup out of the north. High pressure driving the dry airmass through the rest of the weekend will lend milder highs, around 80°F, and mostly sunny skies across the CWA. Kowalski / 30 && .LONG TERM... (Monday through next Thursday) Issued at 138 PM CDT Fri May 2 2025 The beginning of the work week will start of dry as the high pressure airmass begins to modify across the SECONUS. Winds will veer East during the afternoon and later increase, becoming onshore southeasterlies by midnight Tuesday. The midweek pattern is a bit unsettled with an non-stationary Omega pattern draped across the CONUS. This results as the aforementioned shortwave responsible for today's convection, wraps up into upper level closed low. Meanwhile an upstream shortwave trough centered along the Southeast Alaskan fjords, will amplify across the western CONUS through the weekend, also forming a closed upper level low near the Four Corners region Tuesday. Historically, these types of Omega blocks can lead to persisting dry or wet conditions depending where the pattern stalls. In this case, where this output has been supported by global deterministic modeling over the past 48+ hours leads to significant amount of Gulf moisture advection over SETX / SWLA into the Southern Plains. As this moisture meets the quasi- stationary frontal boundary Tuesday, WAA increases locally. Model analysis and guidance indicates this boundary would be slow to laydown over the TX / LA Gulf Coast through Thursday afternoon. Hereafter surface troughing along the front appears to fill through the end of the work week. Worth noting the onset of this wet pattern now falls in the 5 day ERO outlook with a Marginal to Slight Risk covering the entire forecast area on Tuesday. Kowalski / 30 && .AVIATION... (18Z TAFS) Issued at 138 PM CDT Fri May 2 2025 Scattered convection continues to develop across SETX and to a lighter extent, across SWLA. Do note some of these thunderstorm cores have contained 1" size hail WNW of BPT indicating strong updrafts. Forecast through this afternoon is for convection to continue developing toward BPT, LCH, and AEX. Meanwhile Acadiana terminals are only seeing isolated showers outside the vicinity. Those terminals likely to experience TSRA toward evening and early overnight hours. Thus while BKN to OVC cloud bases generally remain VFR, periodic reductions to MVFR or IFR due to weather are likely trending toward the evening. 30 && .MARINE... Issued at 138 PM CDT Fri May 2 2025 A light to moderate onshore flow will continue until the passage of a front tomorrow morning with light to moderate NE winds expected thereafter through remainder of the weekend. In regards to precipitation, ongoing scattered showers and thunderstorms are expected to continue- mainly onshore- this afternoon into Saturday as the front approaches and moves across the coastal waters, with dry weather returning Sunday and Monday. Winds turn back onshore Tuesday and increase ahead of a developing low pressure area moving up the Texas gulf coast. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 79 54 78 / 70 40 0 0 LCH 66 81 58 80 / 70 50 0 0 LFT 69 80 59 80 / 70 70 10 0 BPT 67 83 59 83 / 70 50 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...30
In the hours before
Special weather statement, May 2, 12:00 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CDT Fri May 2 2025
TXZ180-201-259-261-021730-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
1200 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES THROUGH 1230 PM
CDT...
At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kountze, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Caney Head, Kountze, Honey Island, Fred, Silsbee, Village Mills,
Wildwood, and Lumberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 9427 3040 9452 3077 9431 3055 9394
TIME...MOT...LOC 1700Z 217DEG 19KT 3040 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, May 2, 1:19 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
119 PM CDT Fri May 2 2025
TXZ201-021845-
Hardin TX-
119 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Saratoga, Kountze, Honey Island, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3017 9443 3022 9455 3049 9450 3042 9413
TIME...MOT...LOC 1819Z 208DEG 9KT 3027 9444
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, May 2, 1:24 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CDT Fri May 2 2025
TXZ259-021845-
Northern Jasper TX-
124 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER COUNTY
THROUGH 145 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Sam Rayburn Dam, Browndell, Ebenezer, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3111 9390 3094 9394 3093 9413 3108 9422
3111 9406 3112 9404 3113 9404 3114 9403
3116 9391
TIME...MOT...LOC 1824Z 207DEG 35KT 3099 9402
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DensonThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:00 PM CDT | Special Weather Statement | LCH | Hardin | 30 min |
| May 2, 12:48 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 27 min |
| May 2, 1:19 PM CDT | Special Weather Statement | LCH | Hardin | 26 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LCH | Jasper | 21 min |
| May 2, 3:58 PM CDT | Tornado Warning | LCH | Jasper, Newton | 10 min |
| May 2, 4:01 PM CDT | Tornado Warning | LCH | Beauregard | 29 min |
| May 2, 5:06 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 24 min |
| May 2, 5:18 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 27 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 30 min |
| May 2, 6:17 PM CDT | Special Weather Statement | LCH | Avoyelles | 28 min |
| May 2, 6:22 PM CDT | Special Weather Statement | LCH | Calcasieu | 23 min |
| May 2, 6:33 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 5 hr |
| May 2, 6:58 PM CDT | Special Weather Statement | LCH | Allen | 32 min |
Nearby
Tornado Warnings in Texas, 2025Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.